MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1624C124E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation of Vessels (2135)
Date of Event 06/29/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: etlw1616c124e, serial/lot #: (b)(4), ubd: 08-apr-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in a patient for the endovascular treatment of an 55+ mm abdominal aortic aneurysm.It was reported that at the end of the index procedure, during ballooning of the stent graft the distal or the proximal right iliac artery was ruptured.It was reported that the physician quickly implanted a etlw1616c124e limb from inside the previously implanted etlw1624c124e, across the internal iliac and into the right external artery, where the physician believed to be the disruption.Another angiogram was performed and some rupture was still noted.The physician then decided to implant a etlw1620c156e it the higher and lower end on the previously implanted stent graft.Final angiogram was performed with no additional evidence of ruptured artery.As per the physician, cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
It was reported the patient presented with pain and hypertension on (b)(6) 2020.A ct scan showed some fluid / old blood in abdominal but no definitive rupture was seen.A possible type ii endoleak was observed.It was decided to explant the stent graft system to further explore the cause of the hypertension.A clot was found by the ima which was consistent with the type ii endoleak observed on ct, it was also reported the aorta and iliac were inflamed.A fem-fem bypass was performed but it was noted the hypertension had not been addressed.It was reported the patient received blood in icu due to the hypertension but then later expired.It was reported that the actual site of the rupture was distal to iliac limb and either at iliac bifurcation or in proximal right external but not at the level of iliac limb.The etlw1616c124e and etlw1620c156c were implanted after the rupture occurred to cover and contain it.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10319401
Report Number9612164-2020-02716
Device Sequence Number14317367
Product Code MIH
UDI-Device Identifier00643169467507
UDI-Public00643169467507
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Model NumberETLW1624C124E
Device Catalogue NumberETLW1624C124E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer07/19/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Death; Other; Required Intervention;
Patient Age80 YR